Advertisement

Jump to content


Photo

Desipramine/lexapro


  • Please log in to reply
6 replies to this topic

#1 IBSUXS

IBSUXS

    New Member

  • Members
  • Pip
  • 14 posts

Posted 08 September 2006 - 12:31 PM

Advertisement
I'm confused my GP had me on lexapro for IBS with D I could not tolerate 10mg made me very nervous/aniexy etc but I slept real well! Then I cut it down to 5mg and that worked real well for me with no IBS attacks. Now, I go to a psychiatrist last week and he tells me Lexapro is for IBS people with C not D and he put me on Desipramine 25mg and now these meds are making nervous/ sweating can't sleep well etc does anybody take Desipramine? It also makes me sleepy by late afternoon, Think I'm giving up on Anti D and just wear diapers. I can't take any of these meds without taking valium or kolonopin and how long can I keep doing this for!


Advertisement

#2 ErickaRae

ErickaRae

    New Member

  • Members
  • Pip
  • 12 posts

Posted 10 September 2006 - 11:00 AM

Hey there IBSUXS! I've been on and off Desiperamine for about the last 6 years and have had very positive results. The last time I was on Desiperamine I had a 75mg dosage and it took a good month or so for me to see any result. I went off Des. about 3 years ago because I'm a teacher and a singer and it gives me serious dry mouth! I also have some problems with dizzy spells, so I always take it before bed. I notice that for the first few weeks it also causes me to wake several times during the night. I decided to try it again and have been on a 10mg dose for the last several weeks. So far I'm not seeing much of a change. The side effects are a bit too much for me and I'm thinking of going back to the doctor to find some other alternative. I'm also taking Welbuterine and I'm not sure if it's the combination of the two meds, but I've also noticed some unexplainable bouts of depression in the last several weeks. I'm not sure if this is helpful, but that's been my history with Desiperamine.

#3 IBSUXS

IBSUXS

    New Member

  • Members
  • Pip
  • 14 posts

Posted 10 September 2006 - 01:02 PM

Thanks Erica been on the desipramine 25mg and the side effects are getting better been taking them a few days now My only problem now with this drug are sexual side effects which are pretty bad! BTW I'm a male. I keep hearing good things about Remeron so I think I will give that a shot. It's funny when I read the boards and listen to the dosage some people are taking for IBS and lexapro I can't go over 5mg a day otherwise I have a serious panic attacks aniety and paranoia! Some people take 25mg of Lexapro I would be in the ER! goes to show you how sensitive I am to AD's

#4 singer

singer

    New Member

  • Members
  • Pip
  • 13 posts

Posted 16 September 2006 - 08:50 PM

i would have a discussion (phone or in person) and describe that 5 mg. lexapro was working quite well to control symptoms without side-effects, including constipation.lexapro has a low side effect profile, but for some there is still the decreased libido (which can also be from mild depression).most of the tca's cause low libido, in higher rates than the ssri's. still, of the tca's, i believe desipramine has the lowest. usually best to take tca's at night.

#5 IBSUXS

IBSUXS

    New Member

  • Members
  • Pip
  • 14 posts

Posted 17 September 2006 - 07:38 PM

Thanks Singer the desiperamine was a roller coaster ride for me and I'm sure those side effects would have passed in a few days all except the sexual side effects I was having which were pretty bad I mean 0 sex drive and ability, I'm back on 5mg of lex which seemed to be working I was only on it for 3 weeks so its hard to tell. I'm not sure why leaxapro helps with IBS D people they say SSRI should only help IBS C people. PS I really have low sexual side effects with 5mg of lex which can be good or bad depending on your situation I just makes me last longer ! I wonder if they make 5mg of lex cutting those pills is getting anoying

#6 Tiss

Tiss

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 2,217 posts

Posted 17 September 2006 - 08:04 PM

I also take 5mg of lexapro. If I take more that than that I start getting agitated, can't sleep and start wringing my hands and picking my nails. 5mg helps me sleep and deals with my depression and to some degree anxiety. I am ibs-c and it doesn't affect that.
Tiss

#7 singer

singer

    New Member

  • Members
  • Pip
  • 13 posts

Posted 18 September 2006 - 02:23 PM

IBSUXS - many people do not tolerate 10mg. of lexapro initally, so they start at 5mg. some start even lower. i've known some people to stay at 5mg. for good. it's true that the pills only come in 10mg. size, not 5. as other people on these threads have pointed out, as long as you're tolerating the medicine well, give it a full 2-3 month trial. as a side note, i've also seen people experience mild/moderate side-effects from a medicine in the initial few days or weeks only to have them dissipate as you adjust to the medicine.





Advertisement


About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2014 IBS Self Help and Support Group All rights reserved




This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here